MAUDE Adverse Event Report: SI-BONE, INC. IFUSE IMPLANT SYSTEM; ORTHOPEDIC ROD

SI-BONE, INC. IFUSE IMPLANT SYSTEM; ORTHOPEDIC ROD
Model Number 7065M-100
Medical Device Problem Code Malposition of Device (2616)
Health Effect - Clinical Code Undesired Nerve Stimulation (1980)
Date of Event 08/20/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Based on the information provided, review of the surgical technique manual, ifu, certificates of conformance and fmea, there is no indication of device failure and no indication that the device was out of specification.The most probable root cause is user error: using too long of an implant or installing the implant too deep.Additionally, per (b)(4) (us), si-bone surgical technique manual (c-arm and o-arm), the surgeon is instructed as follows: "prior to closure, always obtain final fluoroscopic images in the lateral, inlet, and outlet views to confirm no cortical wall breach, foramen breach, or other malposition.".
 
Event or Problem Description
The patient had bilateral si joint arthrodesis in (b)(6) 2020 where two implants were installed on each side.The patient later complained of right side radicular pain.The surgeon determined that the right side cranial positioned implant was impinging on the neuroforamen causing radicular pain.In (b)(6) 2021, the surgeon performed a revision where he removed the right side cranial positioned implant using chisels.The explant void was not filled with bone graft or new hardware.No other preexisting implants were adjusted or removed.The patient's radicular pain symptoms resolved following the revision procedure.

Brand Name
IFUSE IMPLANT SYSTEM
Common Device Name
ORTHOPEDIC ROD
Manufacturer (Section D)
SI-BONE, INC.
471 el camino real
suite 101
santa clara CA 95050 4482
MDR Report Key12478659
Report Number3007700286-2021-00089
Device Sequence Number3891973
Product Code OUR
UDI-Device Identifier00851085007510
UDI-Public00851085007510
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K193524
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/09/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/25/2024
Device Model Number7065M-100
Device Lot Number2675261
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/20/2021
Initial Report FDA Received Date09/15/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age83 YR